Advanced Search
MyIDEAS: Login to save this article or follow this journal

Risk-Minimizing Hedging Strategies Under Restricted Information


Author Info

  • Martin Schweizer
Registered author(s):


    We construct risk-minimizing hedging strategies in the case where there are restrictions on the available information. the underlying price process is a "d"-dimensional F-martingale, and strategies &phis;= (ϑ, η) are constrained to have η G-predictable and η G'-adapted for filtrations η G C G'C F. We show that there exists a unique (ηG, G')-risk-minimizing strategy for every contingent claim H ε E 𝓎-super-2 (𝓎 T, "P") and provide an explicit expression in terms of η G-predictable dual projections. Previous results of Föllmer and Sondermann (1986) and Di Masi, Platen, and Runggaldier (1993) are recovered as special cases. Examples include a Black-Scholes model with delayed information and a jump process model with discrete observations. Copyright 1994 Blackwell Publishers.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Wiley Blackwell in its journal Mathematical Finance.

    Volume (Year): 4 (1994)
    Issue (Month): 4 ()
    Pages: 327-342

    as in new window
    Handle: RePEc:bla:mathfi:v:4:y:1994:i:4:p:327-342

    Contact details of provider:
    Web page:

    Order Information:

    Related research



    No references listed on IDEAS
    You can help add them by filling out this form.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Covello, D. & Santacroce, M., 2010. "Power utility maximization under partial information: Some convergence results," Stochastic Processes and their Applications, Elsevier, vol. 120(10), pages 2016-2036, September.
    2. Claudia Ceci & Katia Colaneri & Alessandra Cretarola, 2013. "Local risk-minimization under restricted information to asset prices," Papers 1312.4385,
    3. M. Mania & R. Tevzadze & T. Toronjadze, 2007. "$L^2$-approximating pricing under restricted information," Papers 0708.4095,
    4. Claudia Ceci & Katia Colaneri & Alessandra Cretarola, 2014. "Hedging of unit-linked life insurance contracts with unobservable mortality hazard rate via local risk-minimization," Papers 1406.6902,
    5. Brigo, Damiano & Hanzon, Bernard, 1998. "On some filtering problems arising in mathematical finance," Insurance: Mathematics and Economics, Elsevier, vol. 22(1), pages 53-64, May.
    6. Damiano Brigo & Fabio Mercurio, 2008. "Discrete Time vs Continuous Time Stock-price Dynamics and implications for Option Pricing," Papers 0812.4010,
    7. Claudia Ceci & Katia Colaneri & Alessandra Cretarola, 2013. "A Benchmark Approach to Risk-Minimization under Partial Information," Papers 1307.6036,
    8. Michael Mania & Marina Santacroce, 2010. "Exponential utility maximization under partial information," Finance and Stochastics, Springer, vol. 14(3), pages 419-448, September.
    9. Michael Mania & Marina Santacroce, 2008. "Exponential Utility Maximization under Partial Information," ICER Working Papers - Applied Mathematics Series 24-2008, ICER - International Centre for Economic Research.
    10. M. Mania & R. Tevzadze & T. Toronjadze, 2007. "Mean-variance Hedging Under Partial Information," Papers math/0703424,
    11. Mercurio, Fabio, 2001. "Claim pricing and hedging under market incompleteness and "mean-variance" preferences," European Journal of Operational Research, Elsevier, vol. 133(3), pages 635-652, September.
    12. Damiano Brigo & Bernard Hanzon, 2008. "On three filtering problems arising in mathematical finance," Papers 0812.4050,
    13. Romuald Momeya & Zied Salah, 2012. "The Minimal Entropy Martingale Measure (MEMM) for a Markov-Modulated Exponential Lévy Model," Asia-Pacific Financial Markets, Springer, vol. 19(1), pages 63-98, March.
    14. Ceci, Claudia & Cretarola, Alessandra & Russo, Francesco, 2014. "BSDEs under partial information and financial applications," Stochastic Processes and their Applications, Elsevier, vol. 124(8), pages 2628-2653.


    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:bla:mathfi:v:4:y:1994:i:4:p:327-342. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.